MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ INSTRUMENT, REMANUFACTURED; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ INSTRUMENT, REMANUFACTURED; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Model Number 442960
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacture date: unknown.Medical device type: additional device type: pch.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd max¿ enteric parasite panel there was discrepant results.No patient impact.The following information was provided by the initial reporter: customer reported discrepant results on 7/8, giardia was positive and on 7/10 repeated duplicates were negative.
 
Additional Manufacturer Narrative
The following fields have been corrected with the following information: b.5 describe event or problem: bd max¿ instrument, remanufactured.D.1 medical device brand name: bd max¿ instrument, remanufactured.D.2a: common device name: instrumentation for clinical multiplex test systems.D.4: medical device catalog #: 441927.D.4 unique identifier (udi) #: (b)(4).D.4 medical device serial #: (b)(6).G.5 pma/510(k)#: k111860, k120138.H.4: device manufacture date: 03/05/2019.H.5: labeled for single use: no.
 
Event or Problem Description
It was reported that while using bd max¿ instrument, remanufactured there was discrepant results.No patient impact.The following information was provided by the initial reporter: customer reported discrepant results on 7/8, giardia was positive and on 7/10 repeated duplicates were negative.
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint alleges the bd max instrument (catalog number 441927 and serial number (b)(6)) had "discrepant results." service retrieved the customer instrument database for further analysis.After database review, sme recommended renormalizing of both readers and to perform an instrument health check.Fse was dispatched and they normalized both instrument readers and performed the necessary instrument and reader tests and checks.Qualification run was performed, and the instrument passed.This complaint is confirmed by service.The root cause cannot be determined with the information provided.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.Review of device history record for instrument (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on 03jun2019.Service history review was performed for the instrument cr1423a, and one additional work order was observed in march 2022 for the complaint failure mode reported.Complaints for results are within statistical control for the month of july 2022.The upper control limit was not breached, and trends were not identified associated with this defect.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.Per baltrm-maxinst-aph rev 22 the potential risk of the reported failure mode is false positive, which is an s3; reference (b)(4).
 
Event or Problem Description

Brand Name
BD MAX¿ INSTRUMENT, REMANUFACTURED
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15140924
Report Number1119779-2022-01051
Device Sequence Number7267849
Product Code OOI
UDI-Device Identifier00382904419271
UDI-Public00382904419271
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442960
Device Catalogue Number441927
Device Lot Number2101382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/23/2022
11/23/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/01/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown